Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Does HIV meds cause nightmares?
May 3, 2004

My girlfriend has been HIV+ for 8 yrs. She is doing fine with her medicines,Lamivudine,Stavudine and Efavirenz. She is also taking Trileptal (oxcarbazepine) for her seizures. I am quite concerned on how often she has nightmares now. Is this the result of the HIV meds? Or is it stress related? WE are not together right now but when we are she doesnt have these bad dreams.

Her viral load is undetectable and her CD4 is 600+ the last time. How long does she have to take the medicines and will it make her body immune to it in time? This is the only set of medicines that worked for her with less side effects.

Thank you very much.

Kate

Response from Dr. Lee

The medicines may be related to the nightmares. Especially Efavirenz has been associated with some "vivid dreaming". I would recommend that she talk with her doc about this side effect which may be treated or may require medication switch (such as to Viramune).

Be well.


Previous
Gay oral Sex
Next
fasting & delayed seroconversion

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement